I am 32 and have been using propecia for 6 years. I have recently noticed a lot of shedding and my hair feels thinner. Is this normal after 6 years? Should I now introduce minoxidil to my hair prevention? Does minoxidil affect non balding hair (back and side) and make them dependent on the drug as well. I am slightly concerned about making non balding hair weaker by making them dependent on a chemical. is there any reason to worry about that?
Also what ever happened to the potential of a natural apple based solution that helped prevent baldness? I saw a few years ago that a japanese company was running trials and said they had good results. Did this ever go anywhere or are they still running trials?
If your doctor measured your hair bulk throughout your scalp before you started the medication (something that probably wasn’t available then) or performed miniaturization analysis (which was available), you would now know when/if the drug stops working optimally.
Some men have said they’ve seen their hair loss resume after years of taking Propecia, but each case is unique. I’ve had patients on the medication for well over a decade with continued great results. I don’t know that it is “normal” but you’re likely not alone in what you’re experiencing. You should get a doctor involved so that you can start getting measurements now, which will be beneficial if you do decide to add minoxidil.
Topical minoxidil is an off the shelf medication that you do not need a doctor’s prescription to use in most countries. Many men start using it, then get lazy and stop after about a month or two when they don’t see immediate or significant results. It takes about 6 to 12 months of twice daily use to see some effect. Before starting or stopping any mediation it is always good to speak with your doctor. As to your question about dependency, see here.
With respect to natural apple based solutions, I have not heard or read much about it.